Alert archive / North Carolina / Wind Advisories in 2007
Wind Advisory 5, NWS Wilmington, NC
NWS Wilmington, NC issued this wind advisory at May 6, 2007, 3:29 PM EDT. It took effect at May 7, 2007, 2:44 AM EDT. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2007, 3:29 PM EDT (19:29 UTC)
- In effect from
- May 7, 2007, 2:44 AM EDT
- Expired
- May 8, 2007, 3:55 PM EDT
- In force
- 37 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KILM 061929 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 329 PM EDT SUN MAY 6 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT MONDAY... NCZ097-100-101-070830- /O.NEW.KILM.WI.Y.0005.070507T1400Z-070508T0000Z/ PENDER-BRUNSWICK-NEW HANOVER- INCLUDING THE CITIES OF...BURGAW...SURF CITY...LELAND... SHALLOTTE...WILMINGTON...WRIGHTSVILLE BEACH 329 PM EDT SUN MAY 6 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT MONDAY... LOW PRESSURE EAST OF NORTH CAROLINA WILL STRENGTHEN AND SINK TO THE SOUTH AND WEST THROUGH WEDNESDAY. MEANWHILE...A STRONG HIGH WILL SETTLE ACROSS NEW YORK AND PENNSYLVANIA. THE STRONG GRADIENT...OR DIFFERENCE IN PRESSURE BETWEEN THE TWO WILL KEEP GUSTY WINDS ACROSS MOST OF SOUTHEAST NORTH CAROLINA THROUGH TUESDAY. THE COASTAL COUNTIES WILL BE MOST SUSCEPTIBLE TO THE HIGHEST WIND SPEEDS BY MONDAY AFTERNOON. NORTH TO NORTHEAST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. THE HIGHEST SUSTAINED WINDS AND WIND GUSTS WILL BE RIGHT ALONG THE BEACHES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 05
7 follow-up statements
000 WWUS72 KILM 070644 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 244 AM EDT MON MAY 7 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT MONDAY... SCZ034-046-071600- /O.EXA.KILM.WI.Y.0005.070507T1400Z-070508T0000Z/ HORRY-GEORGETOWN- INCLUDING THE CITIES OF...CONWAY...MYRTLE BEACH...GEORGETOWN 244 AM EDT MON MAY 7 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING. LOW PRESSURE 375 MILES EAST NORTHEAST OF MYRTLE BEACH CONTINUES TO STRENGTHEN AND SINK TO THE SOUTH AND WEST THROUGH WEDNESDAY. MEANWHILE...A STRONG HIGH CENTERED OVER LAKE ERIE WILL SETTLE ACROSS NEW YORK AND PENNSYLVANIA. THE STRONG PRESSURE GRADIENT... OR DIFFERENCE IN PRESSURE BETWEEN THE TWO WILL KEEP GUSTY WINDS ACROSS MOST OF NORTHEAST SOUTH CAROLINA THROUGH TUESDAY. AREAS ALONG THE COAST WILL BE IMPACTED THE GREATEST WITH THE HIGHEST WIND SPEEDS BY LATE MONDAY AFTERNOON. NORTH TO NORTHEAST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. THE HIGHEST SUSTAINED WINDS AND WIND GUSTS WILL BE RIGHT ALONG THE BEACHES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ097-100-101-071600- /O.CON.KILM.WI.Y.0005.070507T1400Z-070508T0000Z/ PENDER-BRUNSWICK-NEW HANOVER- INCLUDING THE CITIES OF...BURGAW...SURF CITY...LELAND... SHALLOTTE...WILMINGTON...WRIGHTSVILLE BEACH 244 AM EDT MON MAY 7 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING. LOW PRESSURE 325 MILES EAST OF WILMINGTON NORTH CAROLINA CONTINUES TO STRENGTHEN AND SINK TO THE SOUTH AND WEST THROUGH WEDNESDAY. MEANWHILE...A STRONG HIGH CENTERED OVER LAKE ERIE WILL SETTLE ACROSS NEW YORK AND PENNSYLVANIA. THE STRONG PRESSURE GRADIENT... OR DIFFERENCE IN PRESSURE BETWEEN THE TWO WILL KEEP GUSTY WINDS ACROSS MOST OF SOUTHEAST NORTH CAROLINA THROUGH TUESDAY. AREAS ALONG THE COAST WILL BE IMPACTED THE GREATEST WITH THE HIGHEST WIND SPEEDS BY MONDAY AFTERNOON. NORTH TO NORTHEAST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. THE HIGHEST SUSTAINED WINDS AND WIND GUSTS WILL BE RIGHT ALONG THE BEACHES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HAWKINS
000 WWUS72 KILM 071318 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 918 AM EDT MON MAY 7 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT MONDAY... NCZ097-100-101-SCZ034-046-072100- /O.CON.KILM.WI.Y.0005.070507T1400Z-070508T0000Z/ PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- INCLUDING THE CITIES OF...BURGAW...SURF CITY...LELAND... SHALLOTTE...WILMINGTON...WRIGHTSVILLE BEACH...CONWAY... MYRTLE BEACH...GEORGETOWN 918 AM EDT MON MAY 7 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... INTENSE LOW PRESSURE ABOUT 290 MILES EAST SOUTHEAST OF CAPE FEAR CONTINUES TO STRENGTHEN AND WILL DRIFT TO THE SOUTHWEST THROUGH WEDNESDAY. THE STRONG PRESSURE GRADIENT BETWEEN THE LOW AND STRONG HIGH PRESSURE NORTH OF THE REGION WILL KEEP GUSTY WINDS ACROSS MOST OF NORTHEAST SOUTH CAROLINA AND SOUTHEAST NORTH CAROLINA THROUGH TUESDAY. AREAS ALONG THE COAST WILL BE IMPACTED BY THE STRONGEST WINDS. NORTH TO NORTHEAST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. THE HIGHEST SUSTAINED WINDS AND WIND GUSTS WILL BE RIGHT ALONG THE BEACHES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SRP
000 WWUS72 KILM 071958 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 358 PM EDT MON MAY 7 2007 ...WIND ADVISORY IN EFFECT TONIGHT... NCZ097-100-101-SCZ034-046-080300- /O.EXT.KILM.WI.Y.0005.000000T0000Z-070508T1000Z/ PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- INCLUDING THE CITIES OF...BURGAW...SURF CITY...LELAND... SHALLOTTE...WILMINGTON...WRIGHTSVILLE BEACH...CONWAY... MYRTLE BEACH...GEORGETOWN 358 PM EDT MON MAY 7 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM EDT TUESDAY... INTENSE LOW PRESSURE ABOUT 280 MILES EAST SOUTHEAST OF CAPE FEAR CONTINUES TO STRENGTHEN AND WILL DRIFT TO THE SOUTHWEST THROUGH WEDNESDAY. THE STRONG PRESSURE GRADIENT BETWEEN THE LOW AND STRONG HIGH PRESSURE NORTH OF THE REGION WILL KEEP GUSTY WINDS ACROSS MOST OF NORTHEAST SOUTH CAROLINA AND SOUTHEAST NORTH CAROLINA THROUGH TUESDAY. AREAS ALONG THE COAST WILL BE IMPACTED BY THE STRONGEST WINDS. NORTH TO NORTHEAST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. THE HIGHEST SUSTAINED WINDS AND WIND GUSTS WILL BE RIGHT ALONG THE BEACHES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 15
000 WWUS72 KILM 080313 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1113 PM EDT MON MAY 7 2007 ...WIND ADVISORY IN EFFECT TONIGHT... NCZ097-100-101-SCZ034-046-081000- /O.CON.KILM.WI.Y.0005.000000T0000Z-070508T1000Z/ PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- INCLUDING THE CITIES OF...BURGAW...SURF CITY...LELAND... SHALLOTTE...WILMINGTON...WRIGHTSVILLE BEACH...CONWAY... MYRTLE BEACH...GEORGETOWN 1113 PM EDT MON MAY 7 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... INTENSE LOW PRESSURE ABOUT 280 MILES EAST SOUTHEAST OF CAPE FEAR CONTINUES TO STRENGTHEN AND WILL DRIFT TO THE SOUTHWEST THROUGH WEDNESDAY. THE STRONG PRESSURE GRADIENT BETWEEN THE LOW AND STRONG HIGH PRESSURE NORTH OF THE REGION WILL KEEP GUSTY WINDS ACROSS MOST OF NORTHEAST SOUTH CAROLINA AND SOUTHEAST NORTH CAROLINA THROUGH TUESDAY. AREAS ALONG THE COAST WILL BE IMPACTED BY THE STRONGEST WINDS. NORTH TO NORTHEAST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. THE HIGHEST SUSTAINED WINDS AND WIND GUSTS WILL BE RIGHT ALONG THE BEACHES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS72 KILM 080723 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 323 AM EDT TUE MAY 8 2007 ...WIND ADVISORY IN EFFECT TONIGHT... NCZ097-100-101-080830- /O.CAN.KILM.WI.Y.0005.000000T0000Z-070508T1000Z/ PENDER-BRUNSWICK-NEW HANOVER- INCLUDING THE CITIES OF...BURGAW...SURF CITY...LELAND... SHALLOTTE...WILMINGTON...WRIGHTSVILLE BEACH 323 AM EDT TUE MAY 8 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND ADVISORY. STRONG WINDS WILL CONTINUE THROUGH TUESDAY AFTERNOON. WINDS MAY STILL GUST AS HIGH AT 40 MPH. $$ SCZ034-046-081600- /O.EXT.KILM.WI.Y.0005.000000T0000Z-070509T0000Z/ HORRY-GEORGETOWN- INCLUDING THE CITIES OF...CONWAY...MYRTLE BEACH...GEORGETOWN 323 AM EDT TUE MAY 8 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... STRONG LOW PRESSURE ABOUT 230 MILES SOUTHEAST OF CAPE FEAR WILL DRIFT TO THE SOUTHWEST THROUGH WEDNESDAY. THE STRONG PRESSURE GRADIENT BETWEEN THIS LOW AND STRONG HIGH PRESSURE NORTH OF THE REGION WILL KEEP GUSTY WINDS ACROSS MOST OF NORTHEAST SOUTH CAROLINA AND SOUTHEAST NORTH CAROLINA THROUGH THIS EVENING. AREAS ALONG THE COAST WILL BE IMPACTED BY THE STRONGEST WINDS. NORTH TO NORTHEAST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. THE HIGHEST SUSTAINED WINDS AND WIND GUSTS WILL BE RIGHT ALONG THE BEACHES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS72 KILM 081422 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1022 AM EDT TUE MAY 8 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... SCZ034-046-082100- /O.CON.KILM.WI.Y.0005.000000T0000Z-070509T0000Z/ HORRY-GEORGETOWN- INCLUDING THE CITIES OF...CONWAY...MYRTLE BEACH...GEORGETOWN 1022 AM EDT TUE MAY 8 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... STRONG WINDS ASSOCIATED WITH THE INTENSE AREA OF LOW PRESSURE FAR OFF THE GEORGIA COAST AND HIGH PRESSURE RIDGING ACROSS THE CAROLINAS FROM THE NORTH WILL PERSIST THROUGH TODAY ACROSS THE UPPER SOUTH CAROLINA COAST. SUSTAINED WINDS OF 20 TO 35 MPH ARE EXPECTED WITH GUSTS UP TO 40 MPH. THE WINDS WILL BE HIGHEST ALONG THE IMMEDIATE COAST. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. $$ SRP
000 WWUS72 KILM 081955 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 355 PM EDT TUE MAY 8 2007 SCZ034-046-082100- /O.CAN.KILM.WI.Y.0005.000000T0000Z-070509T0000Z/ HORRY-GEORGETOWN- INCLUDING THE CITIES OF...CONWAY...MYRTLE BEACH...GEORGETOWN 355 PM EDT TUE MAY 8 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND ADVISORY. ALTHOUGH WIND ADVISORY CRITERIA WILL NOT BE MET...BREEZY CONDITIONS WILL PERSIST THROUGH TONIGHT...ESPECIALLY ALONG THE IMMEDIATE COAST. $$ SRP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this wind advisory went out at May 6, 3:27 PM EDT, 2 minutes earlier.
Area forecast discussion, May 6, 3:27 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 327 PM EDT SUN MAY 6 2007 .SYNOPSIS... AN INTENSE AREA OF LOW PRESSURE WILL CONTINUE TO DEVELOP JUST OFF THE OUTER BANKS TONIGHT AND THEN SLOWLY DRIFT SOUTHWARD...REMAINING JUST OFF THE CAROLINA COAST MUCH OF THIS WEEK. STRONG HIGH PRESSURE WILL BUILD IN FROM THE NORTH...CREATING A PROLONGED PERIOD OF STRONG WINDS BEGINNING THIS AFTERNOON. A PATTERN MORE TYPICAL OS SUMMER WILL DEVELOP LATE IN THE WEEK. && .NEAR TERM /THROUGH 6 AM MONDAY/... NORTHERLY WINDS HAVE BEEN INCREASING THROUGHOUT THE DAY DUE TO THE DEEPENING STORM SYSTEM OFF THE OUTER BANKS. GUSTS IN THE 35-40 MPH RANGE HAVE SHOWN UP AT THE ILM AIRPORT AND SEVERAL BEACHFRONT OBSERVATIONAL POINTS. DEWPOINTS HAVE PLUNGED INTO THE 30S AND 40S AND SHOULD ACTUALLY REACH THE LOWER TO MID 30S FOR MOST LOCATIONS TONIGHT. THE NAM AND GFS MODELS AGREE THAT A SUBSTANTIAL SHOT OF COLD ADVECTION THIS EVENING WILL LEAD TO RATHER STEEP LOW-LEVEL LAPSE RATES FOR TONIGHT. THIS WILL PRODUCE RATHER POOR RADIATIONAL COOLING CONDITIONS BY HOLDING SURFACE WINDS UP. LOW TEMPERATURES SHOULD STILL DROP 10-12 DEGREES BELOW NORMAL...BUT PRIOR RECORD LOWS SHOULD BE SAFE. SKIES WILL BE GENERALLY CLEAR TONIGHT...BUT SOME INTERMITTENT CLOUDINESS IS EXPECTED ALONG THE COAST THROUGH MIDNIGHT IN THE ZONE OF INTENSE CAA. DESPITE ALL THE DYNAMIC PROCESSES OCCURRING JUST OFFSHORE...FORECAST SOUNDINGS SHOW BONE-DRY AIR ALOFT WHICH SHOULD PREVENT PRECIPITATION FROM DEVELOPING THIS FAR WEST. && .SHORT TERM /6 AM MONDAY THROUGH TUESDAY/... SFC LOW PROGGED TO BE APPROX 300NM EAST OF KILM AT THE BEGINNING OF THE PD WITH A PRESSURE OF ABOUT 1000MB. AT THIS TIME THE CYCLONE WILL ALSO BE IN THE EARLY STAGES OF OCCLUSION...ALL THE WAY THRU 200 MB...WHICH SHOULD OCCUR BY 18Z. WITH THE LOSS OF BAROCLINIC ENERGY SOURCE THE PRESSURE FALLS WILL PROBABLY LEVEL OFF JUST BELOW 1000MB. DURING CONFERENCE CALLS WITH WFOS ACRS MOST OF SE COAST/HPC/OPC THERE WAS CONCERN THAT PRESSURE WILL BE LOWER. HAVE GONE WITH A WIND ADVISORY FOR NC COASTAL COUNTIES...ESP BEACHES WHERE GUSTS SHOULD APPROACH 45 MPH ONCE DAYTIME HEATING COMMENCES. THE ADVISORY COULD CONCEIVABLY BE NEEDED INTO MONDAY NIGHT SINCE ALTHOUGH AN INVERSION WILL NOT DEVELOP THERE WILL STILL BE CONSIDERABLE MIXING. STRONG WINDS WILL CONTINUE FOR THE REMAINDER OF THE PD BUT WHETHER OR NOT ADVISORIES WILL BE NEEDED DEPENDS ON THE STRENGTH AND TRACK OF THE LOW...WHICH IS STILL A BIT UNCERTAIN. ALSO OF IMPORTANCE IS THE STRENGTH AND POSITION OF THE 1030+ HIGH OVER NY/PA...WHICH IS JUST AS MUCH CAUSE OF THE WIND AS THE STORM ITSELF ON ACCOUNT OF THE TREMENDOUS GRADIENT BETWEEN THEM. RELATED TO THIS UNCERTAINTY IS THE POSSIBILITY OF THE SYSTEM BRINGING SOME MOISTURE TO THE COAST BY TUESDAY AS IT BEGINS TO RETROGRADE...WHICH IS FORTUNATELY NOW PRETTY MUCH AGREED UPON BY MODELS. STILL FEEL THAT SLIGHT CHANCE THRU THE PD IS THE BEST WE CAN HOPE FOR...PERHAPS BETTER CHANCES FARTHER OUT. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... MUCH LIKE THE SHORT TERM...THE LONG TERM WILL FOCUS AROUND THE EVOLUTION OF THE ANOMALOUS LOW PRESSURE SYSTEM MEANDERING OFF THE SOUTHEAST COAST. NO WHOLESALE CHANGES TO THE EXTENDED WHILE BASICALLY FOLLOWING THE HPC PREFERRED SOLUTION. THIS SOLUTION AT THIS POINT IS A COMPROMISE BETWEEN THE GFS AND WRF SOLUTIONS...WHICH BY THE WAY ARE COMING INTO BETTER AGREEMENT. FORTUNATELY THE TREND WILL BE TO WEAKEN THE SYSTEM...FROM 1008 MB WEDNESDAY MORNING TO A 1012 MB OPEN WAVE ACROSS THE FLORIDA PENINSULA BY SATURDAY MORNING. DIFFICULT TO SAY THE COVERAGE OF THE PRECIPITATION SHIELD ASSOCIATED WITH THE SYSTEM AT THIS POINT...CRUDE EXTRAPOLATION OF THE GFS/WRF FIELDS WITH THE HPC POSITIONS WOULD LEAVE OUR AREA OUT OF THE BEST FORCING/MOISTURE. WILL KEEP POPS LOW...SLIGHT FOR NOW. A WEAK COASTAL TROUGH SETTING UP FOR THE WEEKEND UNDER THE BUILDING 500MB RIDGE MAY BRING A BETTER CHANCE OF RAIN...ON A DIURNAL CYCLE. TEMPERATURES TREND FROM SLIGHTLY BELOW CLIMATOLOGY WITH ALL THE MOISTURE EARLY TO ABOVE NORMALS UNDER THE BUILDING RIDGE BY THE WEEKEND INTO EARLY NEXT WEEK. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... NO CEILING OR VISIBILITY RESTRICTIONS ARE EXPECTED THROUGH THE PERIOD...HOWEVER VERY STRONG WINDS ASSOCIATED WITH THE STRONG STORM SYSTEM JUST OFFSHORE MAY CREATE PROBLEMS AT AIRPORTS ACROSS THE EASTERN CAROLINAS. WINDS WILL VARY FROM 010 TO 030 DEGREES WITH SPEEDS SUSTAINED 15-25 KT...GUSTING TO 30-35 KT DURING THE DAY MONDAY. AVIATION OUTLOOK...CHANCE OF CONVECTIVE SHOWERS TUESDAY THROUGH FRIDAY. STRONG NORTH WINDS 15-25 KTS WITH HIGHER GUSTS EXPECTED THROUGH WEDNESDAY AS THE STORM SYSTEM WEAKENS BUT MOVES CLOSER TO THE COASTLINE. && .MARINE... NEAR TERM /THROUGH 6 AM MONDAY/... WINDS WILL INCREASE TONIGHT AS THE MONSTER STORM SYSTEM DEEPENS OFF THE NC COAST AND DROPS SOUTH. WITH WATER TEMPERATURES NOW IN THE UPPER 60S TO AROUND 70...SENSIBLE HEAT TRANSFER UP INTO AN INCREASINGLY COLD AIRMASS TONIGHT WILL LEAD TO MIXING DOWN OF HIGHER WINDS FROM ALOFT. GALE WARNINGS WILL REMAIN IN EFFECT TONIGHT FOR ALL WATERS WITH WINDS POTENTIALLY REACHING 40+ KTS IN GUSTS... ESPECIALLY ACROSS THE NC WATERS AFTER MIDNIGHT. SEAS ARE ALREADY RUNNING AHEAD OF SCHEDULE WITH 8.5 FT REPORTED AT FRYING PAN SHOALS LAST OBSERVATION. SEAS WILL CONTINUE TO BUILD AND WILL REACH UP TO 8 FT OFF THE UPPER SC COAST AND UP TO 12 FT OFF THE CAPE FEAR COAST BY LATE TONIGHT...NEAR TO JUST ABOVE WAVEWATCH GUIDANCE NUMBERS. SHORT TERM /6 AM MONDAY THROUGH TUESDAY/... LONG DURATION OF STRONG GALES CONTINUES THROUGH MOST OF THE PERIOD. DEBATED UPGRADING TO STORM WARNING FOR NRN TWO ZONES AS GUSTS OF 50 KTS CERTAINLY SEEM ATTAINABLE. THE WINDS HAVE PICKED UP TODAY A BIT QUICKER AND FASTER THAN ANTICIPATED THIS TIME YESTERDAY. HOPEFULLY THE STORM WILL BEHAVE BETTER BY TOMORROW...BEING LESS IN ITS FORMATIVE STAGES. FOR NOW WILL GO WITH SOLID GALES AND INDICATE GUSTS TO 50 KT IN CWF FOR NRN ZONES. GALES HAVE ALSO BEEN EXTENDED THRU TUESDAY AFTERNOON. WITH INCREASING AGREEMENT IN GUIDANCE REGARDING WINDS THE WNA WAVE GUIDANCE HAS SEEMED REASONABLE. SEAS LOOK TO MAX OUT IN THE 12 TO 17 FT RANGE LATE MONDAY/MONDAY NIGHT...HIGHEST NEAR FRYING PAN SHOALS. LONG TERM /WEDNESDAY THROUGH FRIDAY/... SIMILAR TO THE LONG TERM PUBLIC FORECAST...NO WHOLESALE CHANGES TO THIS PACKAGE. WINDS WILL REMAIN STRONG WITH SPEEDS IN THE SMALL CRAFT RANGE AT THE BEGINNING OF THE PERIOD DROPPING TO AROUND 10 KNOTS BY THE END OF THE PERIOD UNDER A WEAK SURFACE PRESSURE PATTERN. WAVE HEIGHTS FOLLOW A SIMILAR TREND. START THE PERIOD WITH 14 OUTER WATERS QUICKLY DIMINISHING TO 6 FEET FRIDAY. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...WIND ADVISORY FROM 10 AM TO 8 PM EDT MONDAY FOR NCZ097-100-101. MARINE...GALE WARNING UNTIL 3 PM EDT TUESDAY FOR AMZ250-252-254-256. && SYNOPSIS...SHK NEAR TERM...TRA SHORT TERM...MBB LONG TERM...SHK AVIATION...TRA
Hazardous weather outlook, May 6, 3:26 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 326 PM EDT SUN MAY 6 2007 NCZ097-100-101-071000- PENDER-BRUNSWICK-NEW HANOVER- 326 PM EDT SUN MAY 6 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT A MODERATE RISK OF RIP CURRENTS AT THE BEACHES TODAY...FROM BALD HEAD ISLAND TO SURF CITY. STRONG NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE. STRONG RIP CURRENTS...A STRONG LONG SHORE CURRENT AND ROUGH SURF ARE ALL EXPECTED THROUGH TONIGHT. NORTHEAST WINDS WILL PREVAIL...KEEPING ANY BEACH EROSION TO A MINIMUM AND CAPPING BREAKERS AT SIX FEET OR LESS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ034-046-071000- HORRY-GEORGETOWN- 326 PM EDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG NORTH TO NORTHEAST WINDS ARE EXPECTED TO CONTINUE MONDAY AND MONDAY NIGHT. LATER FORECASTS WILL ACCESS THE NEED FOR A WIND ADVISORY FOR THIS PERIOD OF TIME. STRONG RIP CURRENTS...A STRONG LONG SHORE CURRENT...VERY ROUGH SURF...AND AN INCREASING SWELL...ARE ALL EXPECTED THROUGH TUESDAY. NORTH TO NORTHEAST WINDS WILL PREVAIL...KEEPING ANY BEACH EROSION TO A MINIMUM AND CAPPING BREAKERS AT SIX FEET OR LESS THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-SCZ017-023-024-032-033-039-071000- ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG- 326 PM EDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT NORTH TO NORTHEAST WINDS OF 15 TO 25 MPH WILL CONTINUE...OCCASIONALLY GUSTING TO 30 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NORTH TO NORTHEAST WINDS OF 15 TO 25 MPH WILL CONTINUE...OCCASIONALLY GUSTING TO 30 MPH...THROUGH MONDAY NIGHT OR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-071000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 326 PM EDT SUN MAY 6 2007 ...GALE WARNING IN EFFECT UNTIL 3 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 05
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 4:07 PM EDT | Coastal Flood Statement | ILM | 11 hr |
Nearby
Wind Advisories in North Carolina, 2007Wind Advisories in South Carolina, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.